MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA AND TUBING

ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA AND TUBING
Catalog Number H965251860
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802)
Date of Event 01/18/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Although the device from the reported event was discarded at the hospital (i.E., no device evaluation will be performed) the investigation into this event is on-going with angiodynamics' clinical department personnel communicating with the reporting physician to obtain additional event details.Upon completion of the investigation a supplemental medwatch will be submitted.(b)(4).Device discarded at hospital.
 
Event or Problem Description
As reported, physician was utilizing an angiovac to treat a right atrial thrombus.Patient additionally had a pulmonary embolism, which was not being treated with the device.Following the angiovac procedure, the patient had a fatal heart arrest.It was not reported that either the device malfunctioned or that use of the device during the procedure contributed to the outcome of the event.
 
Additional Manufacturer Narrative
No reported lot number was provided and a ship history report (shr) was not generated for this complaint as there was no report of device malfunction or performance issue during the procedure.The recent angiodynamics complaint report was reviewed for the angiovac product family and the failure mode "patient injury / death": no adverse trend was identified.The angiovac cannula was not returned for investigation and it cannot be determined if the redive was used in accordance with its' labeling.Directions for use provided with the cannula include the following statements: "warnings: selection of the patient as a candidate for use with this device and for such procedures as it is intended is the physicians' sole responsibility.The outcome is dependent on many variables including, patient pathology, surgical procedure, and perfusion procedure/technique.The benefits of use of this device must be weighed against the risks including risks of systemic anticoagulation and must be assessed by the prescribing physician.As with all medical devices, this device and ancillary equipment are to be used by trained physicians only.Specifically, this device is to be used only by medical personnel experienced with initiating and monitoring extracorporeal bypass and by physicians trained and experienced using surgical and/or percutaneous (seldinger) vascular access techniques.Adverse events: this device, as do all extracorporeal blood vessel devices, has possible side effects, which include but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the instructions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, extracorporeal circulation and application of intravascular introducer systems which include but are not limited to: death - pulmonary embolism." (b)(4).Device not returned to manufacturer.

Brand Name
ANGIODYNAMICS / ANGIOVAC
Common Device Name
CATHETER, CANNULA AND TUBING
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6326800
Report Number1317056-2017-00008
Device Sequence Number443459
Product Code DWF
UDI-Device IdentifierH965251860
UDI-PublicH965251860
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberH965251860
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/18/2017
Supplement Date Received by Manufacturer01/18/2017
Initial Report FDA Received Date02/13/2017
Supplement Report FDA Received Date06/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;